Hail, Mitchell
- When
- June 24, 6:25 PM CST
- Where
- Mitchell County, 3 mi N of Glen Elder
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.550, -98.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 24, 1:55 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 255 PM CDT THU JUN 24 2004 .DISCUSSION...FORECAST CONCERN IN THE SHORT TERM LOOKS TO BE THUNDERSTORM CHANCES FOR THE EVENING...THEN AGAIN FRIDAY NIGHT INTO SATURDAY NIGHT. AT PRESENT STILL HAVE POST FRONTAL SHOWERS/THUNDERSTORMS GOING ON IN THE CENTRAL PART OF THE CWA. MOST AREAS NOT REPORTING MORE THAN A FEW HUNDREDTHS WITH THIS ACTIVITY. LOOKS LIKE MOST OF RAIN IS NOW TO THE SOUTH OF HIGHWAY 30 AND WILL MAKE LAST MINUTE ADJUSTMENTS TO THE FORECAST TO REFLECT THIS. OTHERWISE...IMPRESSIVE COLD FRONT FOR THIS TIME OF THE YEAR RACED THROUGH THE CWA ALREADY...WELL AHEAD OF MODEL PREDICTIONS. AREA PROFILER NETWORK ACROSS NEBRASKA SHOWS FRONT THROUGH MRR AND RWD UP TO 2500 METERS. WITH THE HELP OF CLOUD COVER...THERE IS A 30 DEGREE TEMPERATURE SPREAD BETWEEN GRI AND RSL. FRONT HAS PASSED THROUGH RSL AND HYS AND VISIBLE SATELLITE SHOWED CU LINE FORMING ACROSS OUR SOUTHERN TIER OF KANSAS COUNTIES ABOUT 90 MINUTES AGO. FORTUNATELY IT IS PUSHING SOUTH AND THUNDERSTORM DEVELOPMENT VIA THE COLD FRONT SHOULD...AND IN FACT IS ACCORDING TO LATEST RADAR PICTURES...DEVELOP TO OUR SOUTH. WILL CONTINUE CURRENT THINKING THAT NEXT CHANCE FOR RAIN TO BE FRIDAY NIGHT INTO SATURDAY NIGHT WITH NEXT SYSTEM SLIDING ACROSS ON NW FLOW. UPPED THE POPS TO CHANCE CATEGORY. OTHERWISE LITTLE CHANGES MADE. .LONG TERM...12Z SUNDAY THROUGH THURSDAY...EXPECT THAT THERE COULD BE A FEW LINGERING THUNDERSTORMS IN THE SOUTHEAST PART OF FORECAST AREA EARLY SUNDAY MORNING AS THE SHORT WAVE IS SLOW TO PULL OUT. OTHERWISE...A FEW VERY WEAK SHORT WAVES MOVE ACROSS THE AREA SUNDAY THROUGH WEDNESDAY. WITH HIGH PRESSURE AT THE SURFACE AND NO SIGNIFICANT BOUNDARIES AROUND...IT SHOULD BE DRY. THAT DOES NOT PRECLUDE SOME CLOUDS AS THERE IS MOISTURE IN THE LOWER LEVELS. THE MAIN INTEREST AT THIS POINT IS A SHORT WAVE THAT MOVES INTO THE PLAINS WEDNESDAY NIGHT INTO THURSDAY. MODELS ALL INDICATE THAT THERE WOULD BE THE SHORT WAVE...BUT THE STRENGTH IS SOMEWHAT IN QUESTION. GFSLR IS BY FAR THE STRONGEST AND THE ECMWF HAS A WEAKER VERSION OF IT. THE CANADIAN HAS AN INDICATION THAT IT WILL BE COMING THROUGH. THERE IS ALSO A SURFACE FRONT THAT MOVES INTO THE FORECAST AREA THURSDAY AND ENOUGH MOISTURE THAT HAVE PUT IN SMALL POPS FOR THURSDAY. TEMPERATURES SHOULD WARM UP SOME MONDAY THROUGH WEDNESDAY AS AN UPPER LEVEL RIDGE SLIDES IN. THE ONLY CONCERN ABOUT THE WARM UP WOULD BE CLOUD COVER TO KEEP THE AREA FROM THE POTENTIAL. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && EWALD/JCB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 715 PM CDT THU JUN 24 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-251200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 715 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT NORTH CENTRAL KANSAS THIS EVENING. ISOLATED SEVERE STORMS ARE POSSIBLE...WITH THE MAIN HAZARD BEING HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST FRIDAY NIGHT THROUGH SATURDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE... HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) FAY
The Grand Island radar (KUEX), 87 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410518.